MAUDE Adverse Event Report: ARJOHUNTLEIGH POLSKA SP. Z O.O. VELARIS MATTRESS; MATTRESS, AIR FLOTATION, ALTERNATING PRESSURE

ARJOHUNTLEIGH POLSKA SP. Z O.O. VELARIS MATTRESS; MATTRESS, AIR FLOTATION, ALTERNATING PRESSURE
Model Number 633028EN
Medical Device Problem Code Dent in Material (2526)
Health Effect - Clinical Code Tissue Breakdown (2681)
Date of Event 08/27/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient sustained the dtpi (deep tissue pressure injury) on the left buttock/coccyx area when using the velaris mattress.The mattress was noted to be sucked in the middle and the middle cell was noted to be deflated.Connecting the mattress to the pump did not change the mattress status.
 
Additional Manufacturer Narrative
The investigation is ongoing.Additional information will be provided upon investigation conclusion.
 
Additional Manufacturer Narrative
The investigation is ongoing.Additional information will be provided upon investigation's conclusion.The initial device evaluation revealed that the mattress cells had slid forward, the snaps from the cells were undone and the hoses were unplugged.It is unknown how and when these failures occured.There is a need to conduct a deeper analysis related to the reported problem.
 
Additional Manufacturer Narrative
An analysis of the gathered data on the reported issue is still ongoing.A review of historical data would be needed.
 
Additional Manufacturer Narrative
The investigation is ongoing.More time is needed to verify the available information.
 
Additional Manufacturer Narrative
It was reported that the patient sustained the dtpi (deep tissue pressure injury) on the left buttock/coccyx area when using the velaris mattress.The customer alledged that the mattress was dipping in the middle.The mattress was taken out of use.The mattress returned to the arjo service center where it was inspected.The inspection showed uneven surface, cell out of possition, snaps not attached to the cells, tube disconnection.It is unknown when the mentioned issues occured, at the hospital, during therapy, or while the mattress was being moved to the service center.The velaris mattress is a hybrid mattress build of foam, which could slightly indent when a patient is laying on the foam.The risk assessment related to the failures that were found during mattress evaluation, indicates that the serious injury is unlikely.Product instruction for use indicates that the hybrid mattress system is indicated for the prevention and management of pressure injuries.It should be used as part of an individualised, comprehensive pressure injury protocol.This typically includes: repositioning, nutritional support and skin care.The surface should be selected based on full assessment of the patient needs.The hybrid mattress system represents one aspect of a pressure injury management protocol.All other aspects of care should be considered by the healthcare professional.If existing wounds do not improve, or the patient¿s condition changes the overall therapy regimen should be reviewed by the healthcare professional.It is unknown why and how the pressure ulcer developed.It is worth noting that the prevention and management of pressure ulcers is a holistic patient care activity.Nursing management includes a 24-hour individualized repositioning regime, early mobilization, good nutrition, management of incontinence, and restricted time spent seated.Taking the above into account, the cause of the development of a serious injury was not established.The mattress failed to meet its specification since some faults were detected.Connection between the mattress and the patient's wound was not established.The mattress was used for the patient treatment when injuries were noticed and therefore played a role in the event.

Brand Name
VELARIS MATTRESS
Common Device Name
MATTRESS, AIR FLOTATION, ALTERNATING PRESSURE
Manufacturer (Section D)
ARJOHUNTLEIGH POLSKA SP. Z O.O.
ul. ks. piotra wawrzyniaka 2
komorniki PL-62 052
PL  PL-62052
Manufacturer (Section G)
ARJOHUNTLEIGH POLSKA SP. Z O.O.
ul. ks. piotra wawrzyniaka 2
komorniki PL-62 052
PL   PL-62052
Manufacturer Contact
justyna kielbowska
ks. wawrzyniaka 2
komorniki 62-05-2
PL   62-052
883337089
MDR Report Key20301014
Report Number3007420694-2024-00244
Device Sequence Number15401684
Product Code FNM
UDI-Device Identifier05059441149941
UDI-Public(01)05059441149941(11)220114
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 01/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number633028EN
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/27/2024
Supplement Date Received by ManufacturerNot provided
Not provided
Not provided
Not provided
Initial Report FDA Received Date09/25/2024
Supplement Report FDA Received Date10/23/2024
11/22/2024
12/20/2024
01/17/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/14/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age80 YR
Patient SexFemale
Patient Weight92 KG